Oklahoma, 2012

Hail in Oklahoma, June 2, 2012

June 2, 2012 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm moved through the central Oklahoma Panhandle during the evening hours and produced hail. There was no damage reported and there were no reports of injuries or fatalities.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm moved through the central Oklahoma Panhandle during the evening hours and produced hail. There was no damage reported and there were no reports of injuries or fatalities.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 6:09 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Jun 2, 6:09 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT SAT JUN 2 2012

.UPDATE...
HAVE EXTENDED SVR TSTM WATCH 341 LOCALLY FOR MORE OF WRN TX PNHDL
COUNTIES BASED ON LATEST RADAR TRENDS AND IN COORDINATION WITH SPC.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 606 PM CDT SAT JUN 2 2012/

AVIATION...

MAIN AVIATION CONCERN THIS EVENING WILL BE ISOLATED THUNDERSTORMS.
THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS OF NEW MEXICO AND A FEW
WILL DEVELOP ALONG BOUNDARIES IN THE WESTERN TEXAS PANHANDLE. HAVE
INCLUDED SOME VCTS WORDING FOR ALL TAF SITES THIS EVENING. EXPECT
THUNDERSTORM ACTIVITY TO WANE AS SUN SETS. THEREFORE...AFTER 06Z-08Z
SOUTHERLY WINDS OF 10 TO 15 KTS WITH VFR CIGS AND VISIBILITIES
FORECAST UNTIL THE NEXT ROUND OF THUNDERSTORMS DEVELOPS ON SUNDAY.

GARCIA

PREV DISCUSSION... /ISSUED 546 PM CDT SAT JUN 2 2012/

DISCUSSION...
NEXT CROP OF SHOWERS AND TSTMS CURRENTLY FORMING OVER HIGHER TERRAIN
OF ERN NM AND SERN CO AND ALONG CONVECTIVE OUTFLOW BOUNDARIES IN TX
PNHDL AND TX SOUTH PLAINS FROM PREVIOUS DAYS STORMS. SUFFICIENT
DAYTIME HEATING AND ATMOPHSERIC INSTABILITY ALONG WITH PRESENCE OF
LOW LEVEL MOISTURE AND SOME MINOR WIND SHEAR AND APPROACHING MINOR
UPPER LEVEL SHORTWAVE TROF ALSO AIDED IN THE DEVELOPMENT OF THESE
STORMS. EXPECT THESE STORMS TO CONTINUE THRU EVENING HOURS BEFORE
COVERAGE DECREASES. HIGHEST POPS ACROSS NRN ZONES IN THE NEIGHBORHOOD
OF 50 PERCENT...WITH 40 PERCENT VALUES ACROSS THE SRN ZONES. SOME
STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS PRIMARY
HAZARDS.

LATEST SHORT RANGE MODELS ARE IN REASONABLE AGREEMENT FOR THE FIRST
FEW PERIODS. HOWEVER...THEY DIFFER ON WHERE...WHEN...OR IF ANY TSTMS
WILL DEVELOP. GIVEN SUFFICIENT MOISTURE...HEATING...AND INSTABILITY...
DO THINK THERE WILL BE A THREAT FOR TSTMS LATER SUNDAY AFTERNOON AND
EVENING JUST ABOUT ANYWHERE...MORE ISOLD ACROSS FAR WRN COUNTIES
WHERE MOISTURE MAY MIX OUT COMPARED TO ERN ZONES.

WEAK COLD FRONT WILL PUSH SWD THRU FCST AREA LATER SUNDAY AFTERNOON
AND NIGHT. UPSLOPE LOW LEVEL FLOW PROGGED FOR EARLY PART OF NEXT
WEEK. MOISTURE IS FORECAST TO REMAIN TRAPPED BENEATH UPPER LEVEL
RIDGE WITH MINOR...HARD TO TIME SHORTWAVE TROFS WANDERING AROUND THE
REGION. ALSO...DIFFICULT TO PINPOINT CONVECTIVE OUTFLOW BOUNDARIES OR
RESIDUAL WEAK FRONTAL BOUNDARIES WILL LIKELY SERVE AS FOCI FOR SFC
BASED TSTM DEVELOPMENT THROUGHTOUT THE COMING WEEK. ALL THE ABOVE IS
FAIRLY TYPICAL OF EARLY TO MID JUNE AND SUPPORTS MENTION OF AT LEAST
ISOLD TSTMS NEARLY EACH AFTERNOON AND NIGHT FOR MUCH OF NEXT WEEK.
DECIDED TO INCLUDE SLGT CHC POPS ALL ZONES MONDAY THRU THURSDAY
NIGHT. TRYING TO TARGET WHICH PARTS OF PNHDLS WILL HAVE A THREAT THIS
FAR OUT IS AN EXERCISE IN PLAYING RUSSIAN ROULETTE AND WAS NOT
COMFORTABLE DOING THAT. THEREFORE...USED A SHOTGUN APPROACH TO POPS
FROM MON THRU THURSDAY NIGHT...WHICH CAN BE REFINED AS TIME GETS
CLOSER. LATER SHIFTS MAY NEED TO CONSIDER EXTENDING LOW POPS INTO
FRIDAY IF NECESSARY IF MEDIUM RANGE MODELS VERIFY.

ANDRADE

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK DUE TO RECENT RAINS ALONG
WITH CONTINUED CHANCES FOR MORE SHOWERS AND THUNDERSTORMS DURING THE
NEXT FEW DAYS.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 2, 6:06 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT SAT JUN 2 2012

OKZ001>003-TXZ001>020-031100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
706 PM CDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING
WINDS IN EXCESS OF 60 MPH POSSIBLE. AS A RESULT...A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA
PANHANDLE AS WELL AS THE WESTERN HALF OF THE TEXAS PANHANDLE UNTIL 11
PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
SUNDAY AFTERNOON THROUGH THURSDAY NIGHT. SOME OF THE STORMS THAT
DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THOSE DAYS... WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION THROUGH THIS EVENING...AND THEN AGAIN LATE SUNDAY AFTERNOON
AND EVENING. SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY AT TIMES
MUCH OF NEXT WEEK.

ANDRADE

In the hours before

Local storm report, Jun 2, 7:13 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT SAT JUN 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
06/02/2012  M61 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA1200490

EA
Special weather statement, Jun 2, 7:23 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
823 PM CDT SAT JUN 2 2012

TXZ006-007-030200-
HARTLEY TX-MOORE TX-
823 PM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR MOORE AND HARTLEY
COUNTIES.

AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES WEST OF DUMAS...MOVING
NORTHEAST AT 35 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

NF
Special weather statement, Jun 2, 7:29 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT SAT JUN 2 2012

TXZ012-013-017-018-030215-
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
829 PM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR ARMSTRONG...CARSON...
RANDALL AND POTTER COUNTIES.

AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
25 MILES NORTH OF AMARILLO TO 7 MILES NORTHWEST OF AMARILLO TO 4
MILES NORTH OF UMBARGER MOVING SOUTHEAST AT 30 MPH.

OUTFLOW WINDS FROM THESE STORMS AROUND 55 MPH ARE POSSIBLE.

NF
Special weather statement, Jun 2, 7:42 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
842 PM CDT SAT JUN 2 2012

OKZ001-030230-
CIMARRON OK-
842 PM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR CIMARRON COUNTY.

AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF KEYES...OR
ABOUT 16 MILES EAST OF BOISE CITY...MOVING EAST AT 25 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Jun 2, 7:47 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT SAT JUN 2 2012

OKZ002-TXZ002-003-030230-
TEXAS OK-HANSFORD TX-SHERMAN TX-
847 PM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR SHERMAN...HANSFORD
AND TEXAS COUNTIES.

AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF HOUGH TO 16 MILES SOUTHEAST OF STRATFORD...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF WILBURTON TO 16
MILES SOUTHEAST OF STRATFORD...MOVING EAST AT 25 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Jun 2, 8:00 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
900 PM CDT SAT JUN 2 2012

TXZ007-008-030300-
HUTCHINSON TX-MOORE TX-
900 PM CDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR MOORE AND HUTCHINSON
COUNTIES.

AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 13 MILES WEST OF PRINGLE...OR ABOUT
17 MILES EAST OF DUMAS...MOVING EAST AT 20 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR AND AHEAD OF
THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

NF

The radar

The Dodge City radar (KDDC), 169 km away, was scanning. The volume nearest the first event began at 02:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Texas

When
June 2, 8:10 PM CST to 8:12 PM CST
Where
Texas County, 5.69 mi ESE of Hough
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.830, -101.480

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390247.